How to Get MTX out of system: Hi All, I have had a bad... - NRAS

NRAS
26,693 members30,617 posts

How to Get MTX out of system

tubbyman
tubbyman
8 Replies

Hi All,

I have had a bad experience battling with MTX injections for 4 months now. Just seen my rheumy nurse and she has told me to stop taking MTX. I was told that it can take up to 4 weeks for it to leave my system but wanted to know if there are any methods to use to try and speed this process up?

Thanks

8 Replies
oldestnewest
Barrister

I don't think there is. I stopped taking the MTX injections early in September and I am only now starting to feel a little better. I've been through absolute hell since I started MTX injections although my rheumatologist doesn't believe it was the MTX even though he has told me to stop taking it for good! I hope that you feel better soon. Clemmie

4 likes
Reply
helixhelix

Not that I'm aware of. MTX has a short half life, so does naturally go quite quickly although some people (like Barrister) have knock on effects for quite a while. There are other drugs with a long half life like Leflunomide where you can have a chemical washout to get it out of your system otherwise it could hang around for a long, long time. But I don't know of anything similar for MTX. Drink a good amount of water daily is perhaps the best you can do?

3 likes
Reply
nomoreheels

I don't think there is anything either I'm afraid. There is when MTX is used as a chemo drug to reduce toxicity but that's when it's administered intravenously & in much higher doses, leucovorin I believe it's called, but I'm not sure it's appropriate in reducing the effects of low dose. I take it as you re asking us here you didn't ask your Rheumy nurse if there's any way to do this? If not then it won't harm asking, they can only say no.

If it helps when I've temporarily been off MTX in the past by about 3 weeks I'm really starting to notice RD creeping back in though some have said 2 weeks. So maybe it won't be long before it'll be out of your system, as helix says it does have a short half-life.

3 likes
Reply
Ali_H

Regular steam room or sauna sessions might help with the detoxing if you are up for them.

Ali

3 likes
Reply
Ajay575

Hi these drugs are heavy .I was tired and no energy etc for up to a year .i was convinced it was the methotrexate.hopefully you recover quick.unless inflamation in blood id stick to pain killers and physiotherapy.good luck

1 like
Reply
tubbyman

Thank you all for your reply’s. I have PSA and have tried different medication since being diagnosed in November last year. I have had MTX tablets which were horrible so was taken off them and then had sulphsasline (not sure how it is spelt) and again had bad side effects. I then spoke to a rheumy nurse who basically said I was obviously not interested in getting better as side effects are expected and I should battle on! I was then convinced to go back on MTX but to inject myself as would be better. Issues I experienced were many but the main problems were anxiety, fatigue and brain fog. I didn’t really notice any difference with my PSA while on the medication but my blood inflammation score had dropped. Today I sat with the nurse and said I cannot function in my job or my family life due to the medication and this is all she needed to hear. Her words were “we are here to help you function the best you can and with the medication you are on we are failing because your life sounds worse”. I found I was getting very stressed by the littlest of things and then blowing them out of proportion. I have never been like this before.

I am still on naproxen and will see how I get on. The nurse is going to call me in 4 weeks to see how I am and will then think of the next treatment for me to try. I know that medication is trial and error as everyone reacts differently but I am now worried about taking anything if they have such bad side effects. I can’t even take steroids as when I have had these I have ended up in tears for no reason and wanted to hide away from the world. I was and hopefully will be again a confident person. In my haste to want to be this person again (even with pain) i wanted to try and get this poison out of my system as fast as possible.

I did ask my nurse but she said it takes different people different amounts of time. Because of the nurse that was telling me to get on and take the medication I have now lost my faith in them. I have had a very poor service from the NHS which is such a shame as I have never experienced that from them before.

1 like
Reply
Hidden
Hidden
in reply to tubbyman

It sounds as if your nurse was like many who don't have autoimmune conditions or bad reactions to drugs. They just don't understand. They can see a drug like methotrexate works well for the majority so do not really seen to be able to get their head around how it is for the other 30% . Or in the case of life threatening reactions the other 2 or thereabout percent. They haven't ingested the drug so don't really understand the effects they can have. I seem to be quite good at ending up in that lower percentile and it can make you feel misunderstood, alone and frightened. I hope you are able to find some relief.

3 likes
Reply
Joy_1

Hi there,

There are some good utube videos on MTX. One talks about 50-90% being excreted in urine. I find my symptoms are alleviated if I drink 7 to 8 glasses of water on the day I take MTX than my usual 6 glasses/day. Here's a link, it mentions it about 50 seconds in

2 likes
Reply

You may also like...